MAUDE Adverse Event Report: DEPUY SPINE INC MOD SQUARE EXP 5.5 SI DRIVER; SCREWDRIVERES

DEPUY SPINE INC MOD SQUARE EXP 5.5 SI DRIVER; SCREWDRIVERES
Model Number 698341353
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device deemed reportable at the conclusion of the investigation on march 11, 2019.Reporter is company representative.The mod square exp 5.5 si driver (part # 698341353/ lot # gm54969mt) was received at us cq.The device was received assembled, the distal tip of the device was clearly broken.None of the drive feature remained.No fragments were returned.The overall complaint was confirmed due to the identified broken condition.Device failure/defect identified? yes; distal tip of the device was broken.Dimensional inspection: dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received mod square exp 5.5 si driver.Although no definitive root-cause can be determined, its possible the device experienced unintended forces while in use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: a review of the receiving inspection (ri) for the mod square exp 5.5 si driver was conducted identifying that lot number gm54969mt was released in two batches.Batch1: lot qty of 4 units was manufactured on 3-sep-2019.Nr-0131782 was initiated due to material not meeting required condition -dwg-103043189, note 1: heat threat per mps-sop-m/008 rev:12.It was found that the supplier had made a documentation error and had released the product with the wrong paper certificate which is why this was identified as a non-conformance.The supplier sent the appropriate paper-work, this non-conformance was resolved and did not contribute to the complaint condition batch2: lot qty of 4 units were released on 2-oct-2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the custom made expedium powerease driver tip stripped out during screw insertion.Procedure was successfully completed without surgical delay.There was no patient consequences.This is report 1 of 1 for (b)(4).

Brand Name
MOD SQUARE EXP 5.5 SI DRIVER
Common Device Name
SCREWDRIVERES
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9888204
Report Number1526439-2020-00791
Device Sequence Number11212625
Product Code HXX
UDI-Device Identifier10705034473703
UDI-Public(01)10705034473703
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698341353
Device Catalogue Number698341353
Device Lot NumberGM54969MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date03/27/2020
Patient Sequence Number1